MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH NEUTRAL ELECTRODE, UNIVERSAL SIZE, WITHOUT CABLE

OLYMPUS WINTER & IBE GMBH NEUTRAL ELECTRODE, UNIVERSAL SIZE, WITHOUT CABLE
Model Number WA99516A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the neutral electrodes does not stick properly and sometimes have to be re-glued with additional plasters.The event was found during the procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to fields: b5, h4 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, the adhesive strength of the neutral electrodes may have been negatively affected due to improper storage.The excessive high temperatures dry out the gel and lead to a loss of adhesive strength.Therefore, the electrode will not be securely attached to the patient's skin.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The event occurred during a polypectomy procedure.  the procedure was completed successfully and without delay.The patient was sedated with propofol, and there were no reports of patient harm.The exact event date was unknown but was approximately mid-february.Related to patient identifier (b)(6).

Brand Name
NEUTRAL ELECTRODE, UNIVERSAL SIZE, WITHOUT CABLE
Common Device Name
NEUTRAL ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg/de/germany
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18839554
Report Number9610773-2024-00623
Device Sequence Number15324758
Product Code GEI
UDI-Device Identifier14042761085875
UDI-Public14042761085875
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA99516A
Device Lot Number337-797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown